View Full Version : Concerta 54mg helps me focused but makes me so tired I can barely keep eyes open.


mrh235
05-23-16, 09:36 PM
My doctor is changing around my meds by choice because I'm having some tolerance issues with vyvanse (70mg) and trying to bring down that tolerance. He prescribed me 54 mg of concerta and today's the first day I've taken it. It helps me focus, but it makes me so tired I can barely keep my eyes open. I'm really calm, but it makes me so damn tired, it's like a sleeping pill, and I feel kind of emotionally flat. Is this common? I'm guessing this is the zombifying feeling people feel on meds, would that be accurate to say? I never experienced this on vyvanse/adderall and those actually helped me understand my emotions better, fixed all of the understimulation with my ADHD-PI, and while still calming me down, but neither make me this tired. I'm used to the tired feeling of meds, but the tiredness on certain feels so much stronger than usual.

Little Nut
05-24-16, 11:05 AM
No 1st hand experience with either Vyvanse or Concerta. You think being excessively tired is due to the Concerta, or your reaction to no Vyvanse?

mrh235
05-24-16, 02:12 PM
No 1st hand experience with either Vyvanse or Concerta. You think being excessively tired is due to the Concerta, or your reaction to no Vyvanse?

Pretty sure it's the concerta. Feels like a different kind of tired than no vyvanse. It's the weirdest tired feeling ive ever felt yesterday with concerta

sarahsweets
05-25-16, 03:55 AM
My doctor is changing around my meds by choice because I'm having some tolerance issues with vyvanse (70mg) and trying to bring down that tolerance. He prescribed me 54 mg of concerta and today's the first day I've taken it. It helps me focus, but it makes me so tired I can barely keep my eyes open.

I dont think this is from the concerta. I think its from the lack of vyvanse.

mrh235
05-25-16, 11:40 AM
I dont think this is from the concerta. I think its from the lack of vyvanse.

Ty for reply. I'm pretty sure it's the concerta though. I never feel like this on days I give vyvanse a break either.

Hiddencreations
05-31-16, 12:29 PM
54mg of Concerta made me tired, focused but tired. It not unheard of. I found upping the dosage to 72 mg took away the tiredness without feeling wired.

I learned that if you have ADHD-C or ADHD-HI, if the stimulant dose isn't right either it shows no effect or it can actually provide a sedation effect to where you are calm but almost zombie-ish. Upping the dose removed the zombie effect for me.

C15H25N3O
06-06-16, 06:57 PM
I think your brain must get used to Concerta/methylphenidate as it works "like an opposite" to amphetamines.
Give it one or two weeks or call your physician.

I think 54mg of modified release MPH is too low if you have taken 70mg of Vyvanse before. I was switched from
around 45mg of immediate release MPH or a max of 80mg working from day throughout the next morning with
a blown up mind to 35-40mg of Vyvanse.

54mg of Concerta should be like 15mg MPH-IR (single dose) or 50mg Vyvanse according to my converting table.

Snoopy10
06-20-16, 10:32 AM
Ritalin made me tired like you are describing but I was on a really low dose ( isn't Concerta extended release Ritalin?)... Maybe up the dose?

mrh235
06-28-16, 10:13 PM
54mg of Concerta made me tired, focused but tired. It not unheard of. I found upping the dosage to 72 mg took away the tiredness without feeling wired.

I learned that if you have ADHD-C or ADHD-HI, if the stimulant dose isn't right either it shows no effect or it can actually provide a sedation effect to where you are calm but almost zombie-ish. Upping the dose removed the zombie effect for me.

WOW at the bolded part, I'm in the ADHD-PI cluster, but you hit the nail on the head about something I've noticed. Whenever I took a lower dosage of vyvanse or the dosage was too low for methylphenidate, even though it didn't control my ADHD well, it calmed me down a lot. I brought this up when I first started seeing my psychiatrist when I mentioned how a lower dosage would still be helpful for social situations (calm my anxiety) for that reason. I'm pretty sure I'm a combined type based off of what you said.

RjoyD1
09-09-16, 05:50 PM
I have ADHD-PI with anxiety.

Concerta also makes me very sleepy and dopey. I've been on it for a week and while it's calming and it "ups" my mood, I can't stand the "out of it" feeling. I'm in college too.
I get moments of clarity that come and go and are replaced with fatigue and confused thinking.
I get this throughout the day, like it's trying to work, but it's just not quite there.

I started at 18 mg and just started on 36 mg today, the effects are a little bit better. My doctor says the side effects should clear up in about 2 weeks.
Hopefully she's correct.